Thunderstorm Wind, Clinch
- When
- August 6, 5:45 PM EST
- Where
- Clinch County, 2 mi W of Argyle
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.067, -82.683
A spotter measured a 59 mph wind gust with a hand-held anemometer.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A spotter measured a 59 mph wind gust with a hand-held anemometer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 6, 1:01 PM EST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 201 PM EDT SUN AUG 6 2006 ...HIGHER RAIN CHANCES FOCUSED INLAND THRU TUE... .SYNOPSIS...A BROAD UPPER LEVEL RIDGE IS POSITIONED OVER THE CENTRAL APPALACHIANS...WHILE A TUTT IS EAST OF THE BAHAMAS. THESE TWO FEATURES ARE BRINGING AN EASTERLY STEERING FLOW OVER THE JAX CWA. IN THE LOWER LEVELS A QUASI-STATIONARY FRONT IS STRETCHED ACROSS CENTRAL GA WITH THE BERMUDA RIDGE AXIS NORTH OF THE CWA AS WELL. VISIBLE SATELLITE SHOWS THAT THE EAST COAST SEA BREEZE HAS ALREADY PUSHED W OF THE ST JOHNS RIVER SOUTH OF SGJ...AND IS NOW PRESSING TOWARD THE I-95 CORRIDOR FROM JAX TO SSI. A FEW SHRA ARE JUST NOW BEGINNING TO POP ALONG THE SEABREEZE IN GLYNN AND N DUVAL COUNTIES. .SHORT TERM...TONIGHT THRU TUE... TONIGHT HAVE FOCUSED THE CHANCE OF SCATTERED EVENING TSRA DUE TO THE SEA BREEZE MERGER TOWARD THE I-75 CORRIDOR...THEN TAPPER POPS DOWN TO NIL EVERYWHERE AFTER MIDNIGHT. MINS IN THE LOWER 70S EXPECTED WITH SLIGHTLY WARMER TEMPS NEAR THE COAST DUE TO INCREASED SSE FLOW. MON THE UPPER RIDGE WILL RETROGRADE SSW...AS THE TUTT APPROACHES THE BAHAMAS. MEAN LAYER STEERING FLOW OVER THE JAX CWA WILL BECOME LIGHTER. HAVE CONTINUED WITH CHANCE POPS ACROSS OUR INTERIOR ZONES DUE TO SEA BREEZE INTERACTIONS WITH A COLLISION LIKELY BETWEEN THE I-75 AND HWY 301 CORRIDORS DURING THE AFTN. HIGH TEMPS WILL FOCUS ACROSS THE INTERIOR UNDER LIGHT ELY FLOW WITH MAXES IN THE MID 90S...SLIGHTLY ABOVE CLIMO VALUES. HEAT INDICES WILL REMAIN UNCOMFORTABLE IN THE LOWER 100S DURING THE AFTN. MON NIGHT THE LOW LEVEL RIDGE AXIS SHIFTS SOUTH OF THE JAX CWA AS A WEAK TROUGH LINGERS OVER CENTRAL GA. THE TUTT ALOFT APPROACHES THE NE BAHAMAS PRECEDED BY A DRY SLOT FORECAST TO MOVE OVER FL. HAVE DECREASED POPS SIGNIFICANTLY TUE SINCE DRIER AIR WILL BE OVER THE AREA...RANGING FROM 30% ACROSS OUR INTERIOR GA ZONES WHERE MOISTURE WILL BE SLIGHTLY DEEPER DUE TO THE LINGERING FRONT TO THE NORTH. HAVE CARRIED 20% POPS ELSEWHERE TUE AFTN. THE MAIN CONVECTIVE CONCERNS IN SCATTERED STORMS EACH AFTN AND EVENING WILL BE FREQUENT LIGHTNING AND DOWNBURST WINDS. HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE PERIOD DUE TO DECREASING STEERING FLOW AS THE MEAN RIDGE POSITIONS OVER THE FORECAST AREA AND SLOWLY SHIFTS SWD INTO WED. .LONG TERM...WED THRU SUN... A PATTERN SHIFT DEVELOPS WED AS THE MEAN RIDGE SHIFTS SOUTH OF OUR FORECAST AREA AND BRINGS US A MORE MOIST AND DYNAMIC SW STEERING FLOW PATTERN. THE FRONT OVER GA BEGINS TO SAG FURTHER SOUTH WED AND THU AND HAVE FOCUSED HIGHER PRECIP CHANCE OVER OUR GA ZONES DURING THIS PERIOD AROUND 50%...DOWN TO 30% OVER OUR FL ZONES. NEXT WEEKEND THE TUTT ADVANCES WEST INTO THE GOMEX AS A RIDGE TO OUR NW BEGINS TO BUILD BACK OVER THE SE REGION. HAVE TRENDED POPS/TEMPS DOWN TOWARD CLIMO VALUES NEXT WEEKEND AROUND 30-40% WITH MAXES IN THE LOWER 90S AND MINS IN THE LOWER 70S. && .MARINE...ONSHORE FLOW WILL CONTINUE UNTIL TUE NIGHT/WED WHEN A FRONT PUSHES THE RIDGE SWD AND SOUTHWEST FLOW RETURNS. SEAS WILL BE GENERALLY 2 TO 3 FT AND OCCASIONALLY 4 FT AT TIMES LATE IN THE WEEK. && .AVIATION...THUNDERSTORMS WILL DEVELOP ON THE SEABREEZE PUSH INLAND. GAINESVILLE IS THE ONLY SITE WHERE THUNDERSTORMS ARE EXPECTED TO AFFECT THE AIRPORT DIRECTLY AFTER 1930Z. VFR CONDITIONS ARE EXPECTED TONIGHT WITH HAZE AROUND SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... AMG 94 73 94 73 / 40 30 30 30 SSI 90 78 89 77 / 20 10 10 10 JAX 92 73 92 73 / 20 10 20 20 SGJ 89 77 88 76 / 20 10 20 20 GNV 92 74 92 71 / 40 30 40 30 OCF 93 74 92 72 / 40 30 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ENYEDI MARINE/FIRE WX...TRABERT AVIATION...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1216 PM EDT SUN AUG 6 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1216 PM EDT SUN AUG 6 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAT INDICES OF 100 TO 106 DEGREES EXPECTED TODAY ACROSS INLAND AREAS... HOT CONDITIONS WILL CONTINUE THIS AFTERNOON AS TEMPERATURES RISE INTO THE MID 90S ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA. HEAT INDICES ARE EXPECTED TO REACH 100 TO 106 DEGREES DURING THE AFTERNOON HOURS IN THESE AREAS. THE EFFECTS OF HOT TEMPERATURES CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER...AND WEARING LIGHT-COLORED CLOTHING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. STORMS WILL MOVE WEST AT 5 TO 10 MPH WITH THE BEST COVERAGE SOUTH OF INTERSTATE 10 AND WEST OF INTERSTATE 95. ISOLATED STRONG STORMS ARE POSSIBLE CONTAINING FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT SUN AUG 6 2006 FLZ040-062145- MARION- 515 PM EDT SUN AUG 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT... AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MARION COUNTY...OR 9 MILES SOUTHEAST OF WILLISTON...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT RUAL AREAS THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 538 PM EDT SUN AUG 6 2006 GAZ136-062215- WAYNE- 538 PM EDT SUN AUG 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT... AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF SCREVEN...OR 10 MILES NORTHEAST OF PATTERSON...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 633 PM EDT SUN AUG 6 2006 GAZ163-062300- CLINCH- 633 PM EDT SUN AUG 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 700 PM EDT... AT 633 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ARGYLE...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARGYLE...COGDELL AND HOMERVILLE THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 642 PM EDT SUN AUG 6 2006 GAZ149-062315- ATKINSON- 642 PM EDT SUN AUG 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT... AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF AXSON...OR 11 MILES NORTH OF ARGYLE...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AXSON THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 643 PM EDT SUN AUG 6 2006 GAZ150-062315- WARE- 643 PM EDT SUN AUG 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT... AT 643 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF MILLWOOD...OR 11 MILES NORTH OF ARGYLE...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MILLWOOD THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521760.